Home Health & Wellbeing

Side effects from medication

DandelionDandelion Posts: 896 Part of The Mix Family
I’ve been on Escitalopram 5mg for quite a few months now and although my GP has previously suggested increasing the dose I’ve always been to nervous to actually do it, I get really worried that it’s going to make me ill and stuff. I’ve been feeling a lot worse lately and in my recent appointment he recommended increasing the dose again, I’m still really nervous to, but I want to do something, because I can’t keep on feeling this awful.

When I first went of the medication for the first couple of days I felt a bit nauseous but that was pretty much it, but as I have exams soon I’m scared that if I increase it now that it’ll make me feel like that again, over my exams. I’m like the most indecisive person in the world and I’m really stuck on what I should do as if I take it I risk feeling ill but if I don’t take it I still feel awful. I know most people start on 10mg so it shouldn’t be that bad, but I’m still scared to do it lol 
Today is a great day for a great day. 
ElizabethEleanorSalix_alba_2019breadedbase

Comments

  • EleanorEleanor Living the Zen life 🧘🏼‍♀️ Posts: 1,567 Extreme Poster
    Hey @Dandelion, I take sertraline (a different antidepressant) and I had this fear too. When I first started taking it I was being sick for few days and I couldn't move without getting really dizzy, I had to take some time off of work and college because of it. 

    A few months later things got worse in terms of my MH and I had to make the decision whether or not to double the dose but I was fearful the side effects would return. However, they didn't. The only thing I experienced was one day of feeling slightly dizzy but it was nothing bad, it was just like when you stand up too fast!

    Obviously everyone will have different experiences with this but I just thought I'd share mine as I too wanted reassurance from others. In my opinion, MH is the most important thing and if you think it might help you to do so them I would consider it, you can always reduce the dose back down.

    Eleanor ❤️
    Alis propriis volat 
    Dandelion
  • Salix_alba_2019Salix_alba_2019 Posts: 1,081 Wise Owl
    Hey @Dandelion

    Your concerns are valid, I remember feeling the same way too. The side effects shouldn't be too bad since the increase will be in small doses. It might be worth weighing up the pros and cons of increasing your dose😉

    I'm citalopram and I initially found that 10mg was okay at first but then I soon realised that I needed a slightly higher dose. I've been able to handle uni a lot better, heck I've been stable enough to get through the last academic year with very little bumbs.

    Have a think about it or flip a coin lol

    Salix
    Dandelion
  • DandelionDandelion Posts: 896 Part of The Mix Family
    Thank you for replying, it makes me feel better just knowing other people felt the same and it’s not stupid that I feel like this about it. I hoping it’ll be okay, I might leave it a week until after my first two exams, then I have a week before my third on so if it does make me not feel great for a couple of days, it should interfere with my exams less. 
    Today is a great day for a great day. 
Sign In or Register to comment.